Alert archive / Idaho / Freeze Warnings in 2011

Freeze Warning 8, NWS Pocatello, ID

October 12, 2011

NWS Pocatello, ID issued this freeze warning at Oct 12, 2011, 2:21 PM MDT. It took effect at Oct 13, 2011, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2011, 2:21 PM MDT (20:21 UTC)
In effect from
Oct 13, 2011, 4:00 AM MDT
Expired
Oct 13, 2011, 7:59 AM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS75 KPIH 122021
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT WED OCT 12 2011


IDZ020-021-131500-
/O.NEW.KPIH.FZ.W.0008.111013T1000Z-111013T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
221 PM MDT WED OCT 12 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. 

* TEMPERATURE...28 TO 34F.

* TIMING...4 AM TO 9 AM MDT THURSDAY.

* LOCATIONS INCLUDE...FREEZING TEMPERATURES ARE MOSTLY LIKELY ON
  THE OUT SKIRTS OF TOWN AROUND POCATELLO...BLACKFOOT...IDAHO
  FALLS...AND SURROUNDING AREAS.

* IMPACTS...FROST OR FREEZE SENSITIVE PLANTS MAY NEED PROTECTION
  OR HARVESTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
983 
WWUS75 KPIH 131359
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
759 AM MDT THU OCT 13 2011



IDZ020-021-131500-
/O.CAN.KPIH.FZ.W.0008.000000T0000Z-111013T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
759 AM MDT THU OCT 13 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 12, 1:30 PM MDT, 51 minutes earlier.

Area forecast discussion, Oct 12, 1:30 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT WED OCT 12 2011

.SHORT TERM...BROAD HIGH PRESSURE RIDGE GAINS AMPLITUDE THE NEXT
COUPLE OF DAYS SHIFTING MOISTURE AND POTENTIAL FOR PRECIPITATION
INTO NORTHERN IDAHO. MAIN THREAT TONIGHT IS POTENTIAL FOR
FREEZING TEMPERATURES. AREAS ON THE OUT SKIRTS OF TOWN IN BOTH
ZONES 20 AND 21 SHOULD BE AROUND 32...WHILE IN TOWN TEMPERATURES
COULD BE MORE MID 30S. THERE HAVE NOT BEEN MANY COLD MORNINGS THIS
FALL AND THE GROWING SEASON IS CLOSE TO OVER. FRIDAY THROUGH
SUNDAY THERE MAY BE JUST ENOUGH CLOUDS TO HOLD MORNING LOWS ABOVE FREEZING.

.LONG TERM...SATURDAY A DISTURBANCE CROSSING BRITISH COLUMBIA INTO
MONTANA WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE NORTHERN
MOUNTAIN AREAS. A SECOND DISTURBANCE FOLLOWS ON SUNDAY BUT A LITTLE
FURTHER SOUTH AND SHOULD AFFECT MORE OF SOUTHEAST
IDAHO...PARTICULARLY THE EASTERN HIGHLANDS. HIGH PRESSURE REBOUNDS
MONDAY AND TUESDAY. THE GFS AND ECM ARE IN FAIR AGREEMENT WITH A
DISTURBANCE APPROACHING ON WEDNESDAY BUT THE ECM BRINGS IN MORE
MOISTURE WITH IT. RS

&&

.AVIATION...EXPECT SLIGHTLY BREEZY CONDITIONS THIS AFTERNOON ACROSS
THE SNAKE RIVER PLAIN.  ADDITIONALLY...LOOK FOR VFR CONDITIONS
THROUGH THE END OF THE WEEK WITH HIGH PRESSURE BUILDING IN. WYATT

&&

.FIRE WEATHER...EXPECT GRADUAL DRYING WITH WARMER TEMPERATURES BY
FRIDAY WITH UPPER LEVEL RIDGING BUILDING IN. EXPECT WINDIER
CONDITIONS AND LIGHT PRECIPITATION PARTICULARLY FOR THE UPPER
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS BY THE WEEKEND. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 9 AM MDT THURSDAY IDZ020-021.

&&

Nearby

Freeze Warnings in Idaho, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.